This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
One of the most frustrating aspects of prostate cancer for me, and I suspect many if not most of my fellow PCa Warriors has been the erosion of our "masculinity." I address this aspect of my PSA history in a fairly recent journal entry; see:
"Unexpected Side Effects of Xtandi. Not Suitable Reading for My Children, My Children's Children Nor the Faint of Heart.
As my earlier entries will confirm I elected to begin Xtandi only after a fair amount of research, hand-wringing and consternation. At the time I was convinced the most debilitating side effect of Xtandi consisted of tolerable fatigue. I have been on Xtandi a little over one and a half years to date. Until recently the side effects evolved as expected.
Gradually a number of unanticipated side effects have materialized; they are:
--Genital shrinkage. My male appendage is roughly half the size it was prior to starting Xtandi
--Hair loss, i. e., arms, armpits, legs and head (thinner and less abundant)
--Major reduction in my heretofore robust libido
I do not particularly relish admitting to these "shortcomings* in a public forum, but due to my earlier favorable journal entries, I want all readers to be fully aware of the potential consequences of the Xtandi option.
* Pun intended? You be the judge."
A few recent entries here on YANA prompted me to offer this up for review and comment.
Whist acknowledging your frustration with enzalutamide (affectionally know as enzo here in OZ), I guess you can take some comfort in the efficacy of
androgen receptor inhibition, albeit with profound effect in your experience. However as a rule of thumb, generalisations of side effects to androgen receptor inhibitors is fraught with variance. As we know only to well, one person's experience with a particular med, is no guarantee that similar findings will be replicated in other person's receiving the same drug and dosage. We have a member of our local prostate cancer support group, in his mid 90's, been on enzo for over 4 years, has advanced mets everywhere, and is still able to have intercourse with his wife. Most of the advanced guys are also on android receptor inhibitors and appear to be coping well with minimal symptoms to report, or perhaps they are just to shy, to do so. But I think your experience with enzo is valuable Don, not from your perspective of course, but rather to highlight variance of experience in using enzalutamide . I guess the real question should be, "what correlation is there twixt enzo symptoms and efficacy", in my experience probably none, but research might suggest otherwise.
Thanks for sharing your experience with us Don, and as always, best wishes.
Always good to hear from you John.
Without fail you bring interesting perspective to the issues we PCa Warriors present here on YANA. I suspect if my mate were still alive and/or I were a few years younger, I may be more motivated to experiment with various medical agents to reactivate my "manlihood". Be that as it may...best wishes to you and yours.